Digitalis intoxication appears to be increasing in frequency. The reported incidence of ocular manifestations in cases of digitalis toxicity has been estimated to be as high as 25%. In many instances the ocular manifestations may occur prior to other toxic symptoms, and it is, therefore, important for the ophthalmologist to be especially cognizant of them. Accordingly, the subjective and objective ocular manifestations of digitalis toxicity are reviewed and reemphasized. Three cases of digitalis intoxication are reported from the Mayo Clinic; in each case, blurred vision was accompanied by central scotomas.
ROBERTSON DM, HOLLENHORST RW, CALLAHAN JA. Ocular Manifestations of Digitalis Toxicity: Discussion and Report of Three Cases of Central Scotomas. Arch Ophthalmol. 1966;76(5):640–645. doi:https://doi.org/10.1001/archopht.1966.03850010642004
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: